Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Vit B12 and Warfarin

(2 Posts)
orangeplum Sat 01-Nov-14 15:56:24

I have a number of symptoms that make me think I have a Vit B 12 deficiency - numbness/tingling on bottom lip/upper teeth and couple of fingers and toes, irritability, hair loss, tinnitus, forgetfulness/memory issues etc. I used to also feel dizzy and still have a bit of vertigo. I was anaemic but my hb up now due to iron tablets. I am still on iron as my stores were v low.

Had my vit b12 tested a few times as part of generally FBC for oer reasons - tests were 260, 230 and 320 and doc says it's ok. However I feel it's causing me a problem.

Am also on Warfarin just now due to a pulminory embolism but am due to stop v soon. Does anyone know if the warfarin can affect a Vit B12 test/levels? I am thinking of paying to have an active B12 test. Is this a good idea? Has anyone done this in. london and recommend somewhere to go?

Thanks for any comments.

RockinD Sat 01-Nov-14 17:34:21

The received wisdom is that B12 needs to be at least 500 to avoid neurological problems like pins and needles and numbness.

If your doc is not up to speed on this, you can always supplement yourself, but you will need either a spray or sublingual lozenges and you will also need to take a B complex supplement to keep everything in balance.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now